Alert archive / California / High Wind Watches in 2017

High Wind Watch 16, NWS Medford, OR

November 6, 2017Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon

NWS Medford, OR issued this high wind watch at Nov 6, 2017, 1:24 PM PST for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Nov 8, 2017, 1:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 6, 2017, 1:24 PM PST (21:24 UTC)
In effect from
Nov 8, 2017, 1:00 AM PST
Expired
Nov 7, 2017, 3:22 PM PST
In force
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2017-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2017-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

965 
WWUS76 KMFR 062124
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
124 PM PST Mon Nov 6 2017


ORZ023-071600-
/O.NEW.KMFR.FZ.W.0021.171107T1000Z-171107T1600Z/
/O.NEW.KMFR.FR.Y.0023.171107T1000Z-171107T1600Z/
Central Douglas County-
Including the cities of Drain, Elkton, Roseburg, Sutherlin, 
Green, Myrtle Creek, Canyonville, and Glendale
124 PM PST Mon Nov 6 2017

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY...

The National Weather Service in Medford has issued a Freeze
Warning...which is in effect from 2 AM to 8 AM PST Tuesday. A
Frost Advisory has also been issued. This Frost Advisory is in
effect from 2 AM to 8 AM PST Tuesday. 

* Temperature...28 to 32 degrees in the warning area. 33 to 36 in
  the advisory area. 

* Locations in the warning area include...Tiller, Azalea, Glendale
  and Yoncalla. 

*Locations in the advisory area include: Roseburg, Sutherlin, 
 Elkton, Camas Valley, Tri City, Riddle, Canyonville and Myrtle 
 Creek. 

* Impacts...Plants sensitive to freezing temperatures could be 
  damaged or killed.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

ORZ021-071600-
/O.NEW.KMFR.FR.Y.0023.171107T1000Z-171107T1600Z/
South Central Oregon Coast-
Including the city of Coquille
124 PM PST Mon Nov 6 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST TUESDAY...

The National Weather Service in Medford has issued a Frost
Advisory...which is in effect from 2 AM to 8 AM PST Tuesday. 

* Temperature...33 to 36 degrees. A few isolated spots could see
  temperatures drop to 28 degrees. 

* Locations include...Powers, Coquille and Myrtle Point. 

* Impacts...Plants sensitive to freezing temperatures could be 
  damaged or killed.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

CAZ081-071600-
/O.NEW.KMFR.HW.A.0016.171108T1200Z-171109T1200Z/
Central Siskiyou County-
Including the city of Weed
124 PM PST Mon Nov 6 2017

...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE
WEDNESDAY NIGHT...

The National Weather Service in Medford has issued a High Wind
Watch...which is in effect from late Tuesday night through late
Wednesday night. 

* Winds...South 35 to 45 mph with gusts to 60 mph possible. 

* Timing...Winds will increase Tuesday afternoon, peak Tuesday 
  night through Wednesday evening, then gradually subside later 
  Wednesday night.

* Locations include...Interstate 5 south of Grenada including the
  city of Gazelle and Weed. 

* Impacts...Driving conditions will be dangerous, especially for
  high-profile vehicles. Stronger winds could down trees and power
  lines and cause flying debris. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
3 follow-up statements
729 
WWUS76 KMFR 071133
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
333 AM PST Tue Nov 7 2017



ORZ023-071600-
/O.CON.KMFR.FZ.W.0021.000000T0000Z-171107T1600Z/
/O.CON.KMFR.FR.Y.0023.000000T0000Z-171107T1600Z/
Central Douglas County-
Including the cities of Drain, Elkton, Roseburg, Sutherlin, 
Green, Myrtle Creek, Canyonville, and Glendale
333 AM PST Tue Nov 7 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* Temperature...28 to 32 degrees in the warning area. 33 to 36 
  in the advisory area. 

* Locations in the warning area include...Tiller, Azalea, 
  Glendale and Yoncalla. 

*Locations in the advisory area include: Roseburg, Sutherlin, 
  Elkton, Camas Valley, Tri City, Riddle, Canyonville and Myrtle 
  Creek. 

* Impacts...Plants sensitive to freezing temperatures could be 
  damaged or killed. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

ORZ021-071600-
/O.CON.KMFR.FR.Y.0023.000000T0000Z-171107T1600Z/
South Central Oregon Coast-
Including the city of Coquille
333 AM PST Tue Nov 7 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* Temperature...33 to 36 degrees. A few isolated spots could see 
  temperatures drop to 28 degrees. 

* Locations include...Powers, Coquille and Myrtle Point.

* Impacts...Plants sensitive to freezing temperatures could be 
  damaged or killed. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

CAZ085-ORZ030-031-072345-
/O.EXB.KMFR.HW.A.0016.171109T0600Z-171109T1800Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
333 AM PST Tue Nov 7 2017

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

The National Weather Service in Medford has issued a High Wind
Watch...which is in effect from Wednesday evening through
Thursday morning. 

* Winds...South 35 to 45 mph with gusts to 60 mph possible.

* Timing...Winds will increase on Wednesday and may become strong
  and gusty late Wednesday evening through Thursday morning. Winds
  will gradually decrease Thursday afternoon. 

* Locations include...The Warner Mountains and higher terrain near
  Summer Rim. This includes Highway 31 between Paisley and Silver
  Lake, including Summer Lake, and Highway 299 near Cedar Pass.

* Impacts...Driving conditions will be dangerous, especially for 
  high-profile vehicles. Stronger winds could down trees and 
  power lines and cause flying debris. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

CAZ081-072345-
/O.EXT.KMFR.HW.A.0016.171108T0900Z-171109T1200Z/
Central Siskiyou County-
Including the city of Weed
333 AM PST Tue Nov 7 2017

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE
WEDNESDAY NIGHT...

* Winds...South 35 to 45 mph with gusts to 60 mph possible.

* Timing...Winds will increase and may become strong and gusty
  tonight into Wednesday. Winds are expected to peak late 
  Wednesday morning through Wednesday evening. Winds will 
  gradually subside Wednesday night.

* Locations include...Interstate 5 south of Grenada including 
  the city of Gazelle and Weed. 

* Impacts...Driving conditions may be dangerous, especially for 
  high-profile vehicles. Stronger winds could down trees and power
  lines and cause flying debris. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
108 
WWUS76 KMFR 071602
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
802 AM PST Tue Nov 7 2017


ORZ023-071715-
/O.EXP.KMFR.FZ.W.0021.000000T0000Z-171107T1600Z/
/O.EXP.KMFR.FR.Y.0023.000000T0000Z-171107T1600Z/
Central Douglas County-
Including the cities of Drain, Elkton, Roseburg, Sutherlin, 
Green, Myrtle Creek, Canyonville, and Glendale
802 AM PST Tue Nov 7 2017

...FREEZE WARNING HAS EXPIRED...
...FROST ADVISORY HAS EXPIRED...

Temperatures have risen to above freezing.

$$

ORZ021-071715-
/O.EXP.KMFR.FR.Y.0023.000000T0000Z-171107T1600Z/
South Central Oregon Coast-
Including the city of Coquille
802 AM PST Tue Nov 7 2017

...FROST ADVISORY HAS EXPIRED...

Temperatures have risen to above frosty values.

$$

CAZ081-080415-
/O.CON.KMFR.HW.A.0016.171108T0900Z-171109T1200Z/
Central Siskiyou County-
Including the city of Weed
802 AM PST Tue Nov 7 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE WEDNESDAY NIGHT...

* Winds...South 35 to 45 mph with gusts to 60 mph possible.

* Timing...Winds will increase and may become strong and gusty
  tonight into Wednesday. Winds are expected to peak late 
  Wednesday morning through Wednesday evening. Winds will 
  gradually subside Wednesday night.

* Locations include...Interstate 5 south of Grenada including 
  the city of Gazelle and Weed. 

* Impacts...Driving conditions may be dangerous, especially for 
  high-profile vehicles. Stronger winds could down trees and power
  lines and cause flying debris. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

CAZ085-ORZ030-031-080415-
/O.CON.KMFR.HW.A.0016.171109T0600Z-171109T1800Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
802 AM PST Tue Nov 7 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...

The National Weather Service in Medford has issued a High Wind
Watch...which is in effect from Wednesday evening through
Thursday morning. 

* Winds...South 35 to 45 mph with gusts to 60 mph possible.

* Timing...Winds will increase on Wednesday and may become strong
  and gusty late Wednesday evening through Thursday morning. Winds
  will gradually decrease Thursday afternoon. 

* Locations include...The Warner Mountains and higher terrain near
  Summer Rim. This includes Highway 31 between Paisley and Silver
  Lake, including Summer Lake, and Highway 299 near Cedar Pass.

* Impacts...Driving conditions will be dangerous, especially for 
  high-profile vehicles. Stronger winds could down trees and 
  power lines and cause flying debris. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
898 
WWUS76 KMFR 072322
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
322 PM PST Tue Nov 7 2017

...Moderate to strong and gusty winds expected tonight into
Thursday...

.A strong frontal system will bring a period of moderate to strong
and gusty winds to portions of the Shasta Valley, Rogue Valley,
and portions of Klamath, Lake, and Modoc Counties Wednesday into
Thursday.

CAZ085-ORZ030-031-081500-
/O.UPG.KMFR.HW.A.0016.171109T0600Z-171109T1800Z/
/O.NEW.KMFR.WI.Y.0035.171108T1200Z-171110T0000Z/
/O.NEW.KMFR.HW.W.0015.171108T1200Z-171110T0000Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
322 PM PST Tue Nov 7 2017

...HIGH WIND WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 4 PM PST
THURSDAY...
...WIND ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 PM PST
THURSDAY...

The National Weather Service in Medford has issued a High Wind
Warning and a Wind Advisory, which are in effect from 4 AM 
Wednesday to 4 PM PST Thursday.


* Winds...South 30 to 40 mph with gusts to 45 to 75 mph possible.

* Timing...Winds will increase on Wednesday and will become strong
  and gusty late Wednesday evening through Thursday morning. Winds
  will gradually diminish Thursday afternoon. 

* Locations in the warning include...The higher terrain in the
  Winter Rim area and the Warner Mountains, as well as areas just
  west of Highway 31 between Paisley and Summer Lake.

* Location in the advisory include...Highway 31 between Paisley
  and Summer Lake, including Summer Lake, Highway 299 near Cedar
  Pass, and portions of Highway 140 southeast of Adel. 

* Impacts...Driving conditions will be dangerous, at times, for
  high-profile vehicles. Stronger winds could down trees and 
  power lines and cause flying debris. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

A Wind Advisory means that winds of 35 mph are expected with 
higher gusts possible. Winds this strong can make driving 
difficult, especially for high profile vehicles. Use extra 
caution.

&&

$$

CAZ081-081500-
/O.UPG.KMFR.HW.A.0016.171108T0900Z-171109T1200Z/
/O.NEW.KMFR.HW.W.0015.171108T0600Z-171109T1200Z/
Central Siskiyou County-
Including the city of Weed
322 PM PST Tue Nov 7 2017

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST THURSDAY...

The National Weather Service in Medford has issued a High Wind
Warning...which is in effect from 10 PM this evening to 4 AM PST
Thursday.

* Winds...South 35 to 45 mph with gusts to 60 mph possible.

* Timing...Winds will increase tonight, and will become strong and
  gusty Wednesday through Wednesday evening. Winds are expected 
  to peak late Wednesday morning through Wednesday evening. Winds 
  will gradually subside Wednesday night. 

* Locations include...Interstate 5 south of Grenada including 
  the city of Gazelle and Weed. 

* Impacts...Driving conditions may be dangerous, especially for 
  high-profile vehicles. Stronger winds could down trees and 
  power lines and cause flying debris. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage. Travel will be
impacted, especially for high profile vehicles.

&&

$$

ORZ026-081500-
/O.NEW.KMFR.WI.Y.0035.171108T1200Z-171110T0000Z/
Jackson County-
Including the city of Ashland
322 PM PST Tue Nov 7 2017

...WIND ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 PM PST
THURSDAY...

The National Weather Service in Medford has issued a Wind
Advisory...which is in effect from 4 AM Wednesday to 4 PM PST
Thursday. 

* Winds...Southeast 20 to 30 mph with gusts 40 to as high as 55
  mph.

* Timing...Winds will increase Wednesday morning, peaking late in
  the morning through early afternoon before diminishing.

* Locations include...Ashland, Talent, Phoenix, and northeast,
  east, and southeast parts of Medford.

* Impacts...Loose materials will be blown about by these gusty
  winds. Additionally, steering may become difficult, at times,
  especially for high profile vehicles.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A Wind Advisory means that winds of 25 to 39 mph are expected 
with higher gusts possible. Winds this strong can make driving 
difficult, especially for high profile vehicles. Use extra 
caution.

&&

$$

BTL

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Nov 6, 8:55 AM PST, 4 hours 29 minutes earlier.

Area forecast discussion, Nov 6, 8:55 AM PST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Medford OR
855 AM PST Mon Nov 6 2017

.DISCUSSION...Other than a few leftover showers in portions of the
area, it will be dry with cloud cover gradually decreasing during
the day as shortwave ridging builds into the area. It will remain
dry tonight with clearing skies. The combination of clear skies,
a drier air mass and light winds will allow temperatures to drop
fairly quick after dark. It's possible portions of Douglas County
could drop to near or just below freezing. We'll look at this in
more detail.

Out next area of concern will be late Tuesday night through
Wednesday. The main impacts will be heavy precipitation and
strong winds. Right now, we think the focus for heavy
precipitation will be along the coast, coastal mountains and
around Mount Shasta. The strongest winds are expected in the
Shasta Valley, eastside and maybe portions of the Rogue Valley.
-Petrucelli

&&

.AVIATION...06/12Z TAF CYCLE...A few showers are still lingering
behind a cold front, but showers will diminish this morning, as will
mountain obscuration. Conditions are a mixed bag of VFR, MVFR and
IFR. Ceilings and visibilities will improve to VFR in most places by
this afternoon.

Tonight, stability increases, and with plenty of moisture from
recent rain and snow, LIFR conditions in fog and freezing fog are
likely in many valley locations to include KRBG, KMFR, and KLMT TAF
sites. SK

&&

.MARINE...Updated 620 AM PST Monday 06 November 2017...Steep seas
will continue to subside today. Conditions will further improve
early Tuesday. A strong front will move across the waters Tuesday
night and Wednesday and bring the potential for gales and very steep
seas. Confidence is now moderate for gales late Tuesday into
Wednesday (beyond 10 NM from shore), and there is low confidence on
another round of southerly gales Wednesday night into Thursday
morning. It's more likely that this additional front will result in
very steep seas but winds that are near but below gale force.

A period of relatively improved conditions is expected over the
weekend. SK

&&

.PREV DISCUSSION... /Issued 318 AM PST Mon Nov 6 2017/

Updated aviation and marine discussions.

DISCUSSION...Current observations are showing some light rain
and snow showers across the area. Snow levels are around 3000 to
3500 feet. These showers will continue to diminish throughout the
early morning leading to overall clearing skies by this evening.
The cold air will persist, and our trend of cooler than normal
temperatures will continue today. With the ridge of high pressure
building in today, the clear skies at night will allow
temperatures to plummet to some of the coldest of the fall.
Temperatures east of the Cascades will be in the teens to low
twenties. Meanwhile, temperatures will be in the mid to upper 20s
to low 30s west of the Cascades. Temperatures near the coast will
be slightly warmer with lows only dipping into the upper 30s to
low 40s. West of the Cascades, fog will set up along the coast and
many of the West Side valleys. This will help regulate
temperatures somewhat. If for some reason that the fog does not
form (especially for the coast), expect temperatures a few degrees
lower than forecast and the possibility for frost near the coast.
Despite this caveat, chances are good that fog will form for the
west side valleys, and that is reflected in the forecast.

The next system of note will arrive Tuesday night into Wednesday.
The models have come into excellent agreement regarding the
system, and are now bringing it in a smidge slower than previous
cycles. Although it is tempting to allow the current forecast to
ride to wait for more run-to-run consistency, the fact that all of
the models are in such good agreement takes precedence and have
pushed back the arrival a few hours. That being said, the general
consensus is that this system will be quite strong and bring a
good amount of rain, snow, and wind to southern Oregon and
northern California.

Regarding the wind, the trough is expected to negatively tilted.
This means that winds will be from the south to southeast across
much of southern Oregon and northern California. This will allow
for several of the north-south oriented valleys which also happen
to be our historically windy spots to pick up the breezy to strong
winds. Guidance is showing the possibility for advisory/high wind
warning winds across portions of the Shasta Valley with the Rogue
valley seeing breezy winds as well. The Cascades and some of the
higher terrain and north-south valleys east of the Cascades will
get quite breezy. The GFS is still showing a pressure Medford to
Redding gradient forecast of over 10 mb, but the ECMWF has
relaxed the gradient a bit. Winds aloft for the coast and the
coastal range are expected to be more of a due south, and thus
they may get some breezy winds, but they'll likely stay protected
from the high winds aloft that are forecast. Thus, will allow the
day shift with the next model runs to decide what to do regarding
advisory/watches.

Regarding the precipitation. Snow levels are expected to remain a
bit higher with this system as opposed to the system that went
through this past weekend. Snow levels will start around 6000 feet
and quickly decrease to around 5000 feet. Thus, the higher passes
and elevations are likely the ones to see any snow impacts. That
being said, with the southerly upslope flow at Mt. Shasta, chances
are that the snow level will be artificially lowered from the
heavier precipitation allowing for more snowfall in and around Mt.
Shasta City.

Meanwhile, moderate to heavy rain is going to be expected at the
coast and the Coastal Range on wednesday. This could create some
minor debris flows and flash flooding across the Chetco Bar
Wildfire Burn Scar, but confidence is not high enough to hoist a
flash flood watch quite yet. This will have to be evaluated by the
next shift. This system will be relatively long-lived as the
initial strong system will move through quickly on Wednesday but
allow for a few shortwaves to eject through the area on Friday
which will keep rain chances relatively high.

Then a quick break is expected Friday evening through Saturday
afternoon before the next system approaches the Pacific Northwest.
This system has the potential to be another relatively strong one,
with more winds and moderate rain possible. The models are still
carrying some differences, although both do suggest that it will
be wet Saturday night through at least Monday, if not longer. The
details still need to be worked out, and this system will need to
be watched for any potential impacts it will carry -Schaaf

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...Gale Watch from Tuesday evening through Wednesday afternoon for
     PZZ370-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:10 AM PSTGale WatchMFR24 hr
Nov 6, 1:24 PM PSTFrost AdvisoryMFRCoos, Curry, Douglas19 hr
Nov 6, 1:24 PM PSTFreeze WarningMFRCoos, Douglas19 hr

Nearby

High Wind Watches in California, 2017High Wind Watches in Oregon, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.